Alert archive / Massachusetts / Small Craft Advisories in 2011
Small Craft Advisory 119, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this small craft advisory at Dec 2, 2011, 3:26 AM EST. It was in force for 44 hr.
The area
The counties it named.
The facts
- Issued
- Dec 2, 2011, 3:26 AM EST (08:26 UTC)
- Expired
- Dec 3, 2011, 10:58 PM EST
- In force
- 44 hr
- Issued by
- NWS Boston/Norton, MA
The text
As transmitted, in the capitals the NWS used until 2016.
234 WHUS71 KBOX 020826 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 326 AM EST FRI DEC 2 2011 ANZ250-254>256-021630- /O.CAN.KBOX.SW.Y.0059.000000T0000Z-111203T1000Z/ /O.NEW.KBOX.SC.Y.0119.111202T0826Z-111204T0000Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 326 AM EST FRI DEC 2 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM EST SATURDAY... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM EST SATURDAY. THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS BEEN CANCELLED. * WINDS AND SEAS...NORTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ235-237-021630- /O.NEW.KBOX.SC.Y.0119.111202T2200Z-111203T1200Z/ RHODE ISLAND SOUND-BLOCK ISLAND SOUND- 326 AM EST FRI DEC 2 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 7 AM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 7 AM EST SATURDAY. * WINDS AND SEAS...NORTHWEST WINDS 5 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ251-021630- /O.NEW.KBOX.SC.Y.0119.111203T0200Z-111203T1200Z/ MASSACHUSETTS BAY AND IPSWICH BAY- 326 AM EST FRI DEC 2 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 7 AM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 7 AM EST SATURDAY. * WINDS AND SEAS...NORTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
6 follow-up statements
001 WHUS71 KBOX 022044 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 344 PM EST FRI DEC 2 2011 ANZ250-030445- /O.CAN.KBOX.SC.Y.0119.000000T0000Z-111204T0000Z/ /O.NEW.KBOX.SW.Y.0060.111202T2044Z-111203T2200Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- 344 PM EST FRI DEC 2 2011 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 5 PM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT UNTIL 5 PM EST SATURDAY. * SEAS...SEAS 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ ANZ235-237-022145- /O.CAN.KBOX.SC.Y.0119.111202T2200Z-111203T1200Z/ RHODE ISLAND SOUND-BLOCK ISLAND SOUND- 344 PM EST FRI DEC 2 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND SEAS ARE FORECAST TO REMAIN BELOW SMALL CRAFT LEVELS. $$ ANZ251-022145- /O.CAN.KBOX.SC.Y.0119.111203T0200Z-111203T1200Z/ MASSACHUSETTS BAY AND IPSWICH BAY- 344 PM EST FRI DEC 2 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND SEAS ARE FORECAST TO REMAIN BELOW SMALL CRAFT LEVELS. $$ ANZ254>256-030445- /O.EXT.KBOX.SC.Y.0119.000000T0000Z-111203T2200Z/ COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 344 PM EST FRI DEC 2 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM EST SATURDAY... * WINDS AND SEAS...NORTH WINDS 5 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
677 WHUS71 KBOX 030546 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 1246 AM EST SAT DEC 3 2011 ANZ254>256-031400- /O.CON.KBOX.SC.Y.0119.000000T0000Z-111203T2200Z/ COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 1246 AM EST SAT DEC 3 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... * WINDS AND SEAS...NORTH WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ250-031400- /O.CON.KBOX.SW.Y.0060.000000T0000Z-111203T2200Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- 1246 AM EST SAT DEC 3 2011 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... * SEAS...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$
669 WHUS71 KBOX 030838 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 338 AM EST SAT DEC 3 2011 ANZ250-031645- /O.CAN.KBOX.SW.Y.0060.000000T0000Z-111203T2200Z/ /O.EXB.KBOX.SC.Y.0119.000000T0000Z-111204T0000Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- 338 AM EST SAT DEC 3 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM EST THIS EVENING. THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS BEEN CANCELLED. * WINDS AND SEAS...NORTH TO NORTHEAST WINDS 10 TO 15 KT WITH GUSTS TO 25 KT ESPECIALLY DURING THE MORNING HOURS. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ254>256-031645- /O.EXT.KBOX.SC.Y.0119.000000T0000Z-111204T0000Z/ COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 338 AM EST SAT DEC 3 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM EST THIS EVENING... * WINDS AND SEAS...NORTHEAST WINDS 5 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ DOODY
996 WHUS71 KBOX 031500 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 1000 AM EST SAT DEC 3 2011 ANZ250-254>256-032300- /O.CON.KBOX.SC.Y.0119.000000T0000Z-111204T0000Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 1000 AM EST SAT DEC 3 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WINDS AND SEAS...NORTHEAST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ RLG
187 WHUS71 KBOX 032032 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 332 PM EST SAT DEC 3 2011 ANZ250-254>256-040445- /O.EXT.KBOX.SC.Y.0119.000000T0000Z-111204T1200Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 332 PM EST SAT DEC 3 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM EST SUNDAY... * WINDS AND SEAS...SOUTHEAST WINDS 10 TO 15 KT. SEAS 4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ RLG
760 WHUS71 KBOX 040358 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 1058 PM EST SAT DEC 3 2011 ANZ250-254>256-040500- /O.CAN.KBOX.SC.Y.0119.000000T0000Z-111204T1200Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 1058 PM EST SAT DEC 3 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE SMALL CRAFT ADVISORY. SEAS HAVE DROPPED BELOW 5 FEET ACROSS THE OUTER WATERS...THEREFORE THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this small craft advisory went out at Dec 2, 3:26 AM EST, 0 minutes earlier.
Area forecast discussion, Dec 2, 3:26 AM EST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
326 AM EST FRI DEC 2 2011
.SYNOPSIS...
HIGH PRESSURE WILL BRING DRY AND SEASONABLY COOL WEATHER THROUGH THE
WEEKEND. UNSEASONABLY MILD WEATHER RETURNS EARLY NEXT WEEK...WHICH
WILL LIKELY BE ACCOMPANIED BY PERIODS OF SHOWERS AS A SLOW MOVING
FRONTAL BOUNDARY APPROACHES FROM THE WEST. DRIER AND COOLER WEATHER
RETURNS NEXT THURSDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
MOSTLY SUNNY SKIES THIS MORNING WILL GIVE WAY TO A PERIOD OF MID
LEVEL CLOUDINESS THIS AFTERNOON/EARLY EVENING. THIS BAND OF
CLOUDINESS WILL DEVELOP ALONG AND AHEAD OF AN APPROACHING COLD
FRONT. THE FRONT HAS LITTLE LOW LEVEL MOISTURE TO WORK WITH...SO
OTHER THAN A SLIGHT CHANCE OF A BRIEF SPRINKLE/FLURRY LATE THIS
AFTERNOON/EARLY EVENING NORTH OF THE MA TURNPIKE IT WILL REMAIN
DRY. HIGH TEMPERATURES WILL RANGE FROM THE MID TO UPPER 40S ACROSS
THE HIGHER TERRAIN...WITH UPPER 40S AND LOWER 50S ELSEWHERE. WINDS
WILL BE RATHER LIGHT MAKING FOR A PLEASANT DAY CONSIDERING ITS EARLY
DECEMBER.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SATURDAY/...
TONIGHT...
HIGH PRESSURE WILL BUILD IN FROM THE WEST TONIGHT BEHIND THE COLD
FRONT. LEFT OVER EARLY EVENING CLOUDINESS WILL GIVE WAY TO MAINLY
CLEAR SKIES BY LATE EVENING AND INTO THE OVERNIGHT HOURS. THE
EXCEPTION WILL BE PORTIONS OF CAPE COD/NANTUCKET...WHERE SOME OCEAN
EFFECT CLOUDINESS WILL DEVELOP WITH NORTHERLY SURFACE WINDS. IT
WILL AGAIN BE CHILLY WITH LOW TEMPERATURES MAINLY IN THE 20S...TO
THE LOWER 30S.
SATURDAY...
SOME OCEAN EFFECT CLOUDINESS ACROSS THE CAPE/NANTUCKET IN THE
MORNING SHOULD DISSIPATE BY AFTERNOON. OTHERWISE...LARGE HIGH
PRESSURE OVER THE REGION WILL ALLOW FOR MAINLY SUNNY SKIES...BUT
SEASONABLY CHILLY TEMPERATURES. HIGH TEMPERATURES SHOULD BE IN THE
40S REGIONWIDE.
&&
.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
HIGHLIGHTS...
* DRY AND TURNING MILDER SUNDAY
* A PERIOD OF WET WEATHER LIKELY EARLY NEXT WEEK WHICH WILL
BE ACCOMPANIED BY UNSEASONABLY MILD TEMPERATURES
SYNOPTIC OVERVIEW AND MODEL PREFERENCES...
02/00Z GUIDANCE SUITE STILL STRUGGLING DURING THE MIDDLE PART OF
THE WORK WEEK IN HANDLING DUAL FLOW REGIME OVER MUCH OF THE CENTRAL
PORTION OF THE COUNTRY. WHILE THERE IS AGREEMENT THAT THE SRN
STREAM IS BASED ON DEEP LONGWAVE TROF OVER THE SRN ROCKIES...IT IS
NRN STREAM ENERGY DIVING S FROM CENTRAL CANADA THAT MODELS ARE
STRUGGLING TO HANDLE. THERE IS ALSO THE QUESTION OF PHASING OF
THESE TROFS. UKMET REMAINS PROGRESSIVE OUTLIER...NOT ALLOWING
PHASING TO OCCUR...AS GGEM HAS NOW BECOME MORE AMPLIFIED OVER THE
CENTRAL CONUS. WILL CONTINUE TREND OF PREVIOUS FORECASTS AND LEAN
GRIDS TOWARD THE SLOWER ECMWF/GFS SOLNS...WHICH HAVE /SOMEWHAT/
BETTER RUN TO RUN SUPPORT ON TIMING. IN TERMS OF SHORTWAVE ENERGY
MOVING THROUGH THE SW FLOW ALOFT...THERE ARE STILL SIGNIFICANT
DIFFERENCES...BUT FEEL THAT CYCLOGENESIS WILL OCCUR ALONG THE
STALLED FRONT TO THE W. ECMWF/GFS/GEFS MEAN NOW SUGGESTING
SOMETIME MID WEEK FOR A LOW TO AFFECT SNE. LATE WEEK GUIDANCE IN
FAIR AGREEMENT ON A COOL DOWN AND RETURN TO DRY WX. SO NO MAJOR
CHANGES EXPECTED THERE.
DETAILS...
SUN INTO MON...
STRONG HIGH PRES SLIPS OFFSHORE AND RETURN FLOW DEVELOPS OVER SNE
SUN. THIS ALLOWS LOW TO MID LVL TEMPS TO BEGIN TO REBOUND AFTER A
COOL START SUN MORN. STRONG WRN ATLANTIC RIDGING REMAINS IN
CONTROL HOWEVER...SO CONDITIONS ARE EXPECTED TO REMAIN MOSTLY DRY
WITH STRONG SUBSIDENCE SUGGESTED ON MODEL SOUNDINGS. GIVEN THESE
FACTORS MOSTLY DRY WX WITH A RETURN TO SEASONABLY MILD WX IS
EXPECTED. ALTHOUGH A SLOW MOVING FRONTAL BOUNDARY WILL APPROACH
FROM THE GREAT LAKES DURING THE DAY MON. THE STRONG RIDGING LOOKS
TO REMAIN IN CONTROL...SO FEEL MUCH OF THE REGION WILL REMAIN DRY
DURING THE DAY.
H92 TEMPS REBOUND TO AROUND +2C SUN...WHICH FAVORS TEMPS IN THE
LOWER 50S IN THE WARMEST SPOTS. MON H92 TEMPS REACH AROUND +6C TO
+7C...WHICH SUGGESTS UPPER 50S LIKELY...ALTHOUGH INCREASING CLOUD
COVER FROM THE FRONT TO THE W MAY LIMIT DIURNAL TEMP TREND.
TUE NIGHT THROUGH WED...
UPPER LVL FLOW PROGRESSIVELY BACKS MORE SLY WITH TIME AS
SHORTWAVE ENERGY MOVES THROUGH THE ERN HALF OF LONGWAVE TROF
MOVING INTO OH VALLEY. SOUNDINGS SUGGEST PROGRESSIVE MOISTURE
LOADING FROM THE TOP DOWN WITH TIME...AND THE INCREASE IN UPPER
LVL FORCING SUGGESTS OMEGA WILL BE ABLE TO OVERCOME THE PERSISTENT
RIDGE OFFSHORE...INTRODUCING PRECIP TO THE REGION. DUE TO THE VERY
AMPLIFIED PATTERN OVER ERN HALF OF THE CONUS...THE OVERALL SYSTEM
WILL BE SLOW MOVING. SO A PROLONGED PERIOD OF -SHRA/-RA IS LIKELY
WITH A FEW BREAKS POSSIBLE. THERE IS A SUGGESTION THAT A MORE
ROBUST WAVE WILL PUSH A SFC LOW SOMEWHERE OVER THE REGION
WED...WHICH WILL INCREASE PRECIP CHANCES AND ALLOW THE FRONT TO
SHIFT E. HOWEVER...TIMING REMAINS SOMEWHAT UNCERTAIN. WILL
CONTINUE WITH CARRYING AT LEAST CHANCE POPS FOR MUCH OF THIS
TIMEFRAME...WITH NO SPECIFIC MODEL FAVORED. CONDITIONS REMAIN MILD
UNDER PERSISTENT SW FLOW.
THU INTO FRI...
EVEN WITH SIG DIFFERENCES IN THE SYSTEM MID WEEK...GUIDANCE
CONTINUES TO SUGGEST A STRONG ENOUGH WAVE IS AVAILABLE TO PUSH THE
SYSTEM E OF THE REGION BY LATE WED. WHILE THERE ARE STILL A FEW
DETAILS TO WORK OUT...GUIDANCE THEN FAVORS A RETURN TO DRY AND
COOL WX WITH HIGH PRES MOVING OVER THE REGION LATE WEEK. NW FLOW
ALLOWS H92 TEMPS DIP ONCE AGAIN INTO THE NEGATIVE NUMBERS...SO
CONDITIONS BECOME MORE SEASONABLY COOL.
&&
.AVIATION /09Z FRIDAY THROUGH TUESDAY/...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT
MODERATE...30 PERCENT TO 60 PERCENT
HIGH...GREATER THAN 60 PERCENT
TODAY...HIGH CONFIDENCE IN VFR CONDITIONS DESPITE A ROUND OF MID
LEVEL CLOUDINESS IN THE AFTERNOON/EARLY EVENING. LOW PROBABILITY OF
A PASSING SPRINKLE/FLURRY NORTH OF THE MA TURNPIKE LATE IN THE
AFTERNOON/EARLY EVENING...BUT CONDITIONS SHOULD REMAIN VFR
REGARDLESS.
TONIGHT...HIGH CONFIDENCE IN VFR CONDITIONS. THERE JUST IS A LOW
PROBABILITY OF A PERIOD OF MARGINAL MVFR CEILINGS ACROSS THE
CAPE/NANTUCKET FROM OCEAN EFFECT CLOUDINESS.
KBOS TERMINAL...HIGH CONFIDENCE IN VFR CONDITIONS TODAY AND TONIGHT.
SATURDAY...HIGH CONFIDENCE IN VFR CONDITIONS. THERE JUST REMAINS A
LOW PROBABILITY OF MARGINAL MVFR CEILINGS IN THE MORNING ACROSS THE
CAPE/NANTUCKET.
OUTLOOK...SATURDAY NIGHT THROUGH TUESDAY...
SATURDAY NIGHT AND SUNDAY...HIGH CONFIDENCE VFR.
MONDAY...MODERATE CONFIDENCE VFR. A SLOW MOVING FRONT MAY BRING
SOME -SHRA TO FAR W PORTIONS OF THE AREA LATE IN THE DAY. LOW
CONFIDENCE IN SOME MVFR WITHIN THESE -SHRA.
TUESDAY...MODERATE CONFIDENCE. A SLOW MOVING FRONT WILL AFFECT THE
REGION WITH PERIODS OF MVFR/IFR IN -SHRA.
&&
.MARINE...
TODAY...
A COLD FRONT WILL BE APPROACHING THE REGION AND WINDS WILL BECOME
WEST SOUTHWEST...BUT SPEEDS SHOULD REMAIN BELOW SCA THRESHOLDS.
HOWEVER...WILL NEED TO CONTINUE HEADLINES FOR THE OUTER-WATERS WITH
SEAS AT OR ABOVE 5 FEET.
TONIGHT...
NORTH TO NORTHWEST WINDS WILL GUST BETWEEN 20 AND 25 KNOTS OVER THE
OPEN WATERS BEHIND THE COLD FRONT. SCA HEADLINES POSTED FOR ALL
OUTER-WATERS AND OCEAN EXPOSED WESTERN SOUNDS FOR MARGINAL WIND
GUSTS AND 4 TO 7 FOOT SEAS.
SATURDAY...
NORTHERLY WIND GUSTS BETWEEN 20 AND 25 KNOTS EARLY IN THE MORNING
WILL DIMINISH AS LARGE HIGH PRESSURE BUILDS OVER THE WATERS.
HOWEVER...EXTENDED SCA HEADLINES FOR THE OUTER-WATERS FOR LEFT OVER
SWELL AT OR ABOVE 5 FEET.
OUTLOOK...SATURDAY NIGHT THROUGH TUESDAY...
GENERALLY QUIET BOATING WEATHER AS SEAS BEGIN TO SUBSIDE BELOW 5
FEET BY LATE DAY SUNDAY OVER THE OUTER WATERS. WIND GUSTS
GENERALLY BELOW 25 KT THROUGH THE PERIOD. A FEW -SHRA AND SOME FOG
MAY REDUCE VSBYS ESPECIALLY LATE MON INTO TUE.
&&
.CLIMATE...
A PUBLIC INFORMATION STATEMENT HAS BEEN ISSUED FOR THE NOVEMBER AND
AUTUMN 2011 SEASON REVIEW FOR OUR FOUR MAJOR CLIMATE LOCATIONS.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 5 PM THIS AFTERNOON TO 7 AM EST
SATURDAY FOR ANZ235-237.
SMALL CRAFT ADVISORY UNTIL 7 PM EST SATURDAY FOR ANZ250-
254>256.
SMALL CRAFT ADVISORY FROM 9 PM THIS EVENING TO 7 AM EST
SATURDAY FOR ANZ251.
&&
SYNOPSIS...FRANK/DOODY
NEAR TERM...FRANK
SHORT TERM...FRANK
LONG TERM...DOODY
AVIATION...FRANK/DOODY
MARINE...FRANK/DOODY
CLIMATE...The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 1, 8:27 PM EST | Small Craft Advisory for Hazardous Seas | BOX | 7 hr | |
| Dec 2, 3:44 PM EST | Small Craft Advisory for Hazardous Seas | BOX | 12 hr |
Nearby
Small Craft Advisories in Massachusetts, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.